Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Sep 6, 2019, 4:28 PM MDT for Albany County, Platte County, Wyoming. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2019, 4:28 PM MDT (22:28 UTC)
- Expired
- Sep 6, 2019, 6:03 PM MDT
- In force
- 95 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WGUS55 KCYS 062228
FFWCYS
WYC001-031-070130-
/O.NEW.KCYS.FF.W.0034.190906T2228Z-190907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
428 PM MDT Fri Sep 6 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
Northeastern Albany County in southeastern Wyoming...
West central Platte County in southeastern Wyoming...
* Until 730 PM MDT.
* At 425 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the Britannia Burn Scar within the warned area.
Up to one inch of rain has already fallen. Flash flooding is
expected to begin shortly.
* Flash flooding will remain over mainly rural areas of northeastern
Albany and west central Platte Counties.
Excessive rainfall over the burn scar will result in debris flow
moving through the Dry Laramie River Drainage and the Luman Creek
Drainage. The debris flow can consist of rock, mud, vegetation and
other loose materials.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4215 10515 4213 10501 4209 10502 4204 10521
4206 10539 4216 10536
$$
Braun1 follow-up statement
249
WGUS75 KCYS 070003
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
603 PM MDT Fri Sep 6 2019
WYC001-031-070012-
/O.CAN.KCYS.FF.W.0034.000000T0000Z-190907T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-Platte WY-
603 PM MDT Fri Sep 6 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ALBANY AND WEST CENTRAL
PLATTE COUNTIES IS CANCELLED...
The heavy rain has ended and no significant flows have been
reported. Flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 4215 10515 4213 10501 4209 10502 4204 10521
4206 10539 4216 10536
$$
BraunWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:51 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 6, 2:51 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 251 PM MDT Fri Sep 6 2019 .SHORT TERM...(This evening through Sunday night) Issued at 251 PM MDT Fri Sep 6 2019 Sctd showers and tstms popping out west over mainly Albany county attm. Expect this to continue with activity spreading slowly east through early this evening. Best instability along and east of the Laramie range with it falling off towards the Panhandle so activity may have some difficulty making much progress into the Panhandle this evening. Activity will end later this evening as a shortwave moves east and a surface trough moves across the CWA overnight. Saturday should be warm and mainly dry with some breeziness around the mtns. Cool front then sweeps south across the CWA Saturday evening. Significant upper trough moves into the Pacific NW Sunday with a decent shortwave progged to move across the CWA late Sunday. Should see another round of showers and storms develop Sunday afternoon with some strong to severe storms possible into Sunday evening. .LONG TERM...(Monday through Friday) Issued at 251 PM MDT Fri Sep 6 2019 Mainly dry Monday and Tuesday ahead of the next upper trough that will dig along the western part of the country. Weds through Friday looking cooler and unsettled as the trough moves by the region. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1125 AM MDT Fri Sep 6 2019 Latest water vapor loop was showing very defined shortwave moving through Idaho and western Utah. This feature will continue to progress its way through the TAF sites late this afternoon and tonight. Ahead of this shortwave, we are anticipating thunderstorms to develop along the Laramie Range. A few of these storms may be capable of becoming severe initially near KCYS and KLAR, but these storms will quickly lose there energy as they move east into the more stable environment. However, any leftover shower activity may produce some gusty winds. Ceilings will generally stay in the VFR category through the period with the wind shifting to the west-northwest and becoming gusty after the && .FIRE WEATHER... Issued at 251 PM MDT Fri Sep 6 2019 Fire weather concerns are expected to be on the low side through the weekend into early next week. There will be pretty good chances for showers and storms into this evening before mainly dry conditions on Saturday. Another good chance for showers and storms is seen for Sunday then a drier regime looks to set in early next week. Monday into Tuesday still looking rather windy around the mountains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...REC FIRE WEATHER...RE
Hazardous weather outlook, Sep 6, 4:10 PM MDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 410 PM MDT Fri Sep 6 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-072215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 410 PM MDT Fri Sep 6 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Isolated strong to severe thunderstorms will develop across portions of south central and southeast Wyoming late this afternoon and early this evening. Damaging downburst winds of 60 to 70 mph, hail up to one inch in diameter, and brief very heavy rainfall will accompany some of these storms. Thunderstorms will be weaken as they move into the western Nebraska Panhandle this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong low pressure system expected to move through southeast Wyoming and the Nebraska Panhandle Sunday, bringing widespread showers and thunderstorms. Some strong to severe storms are possible. Strong west to southwest winds gusting to 60 mph are possible Sunday afternoon into early Monday morning that could impact travel on Interstate 80 near Arlington. .Spotter information statement... Spotter activation may be required over southeast Wyoming between 4 PM this afternoon and 8 PM this evening.
In the hours before
Special weather statement, Sep 6, 2:50 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
250 PM MDT Fri Sep 6 2019
WYZ109-111-112-062130-
Sierra Madre Range WY-Central Carbon County WY-
Southwest Carbon County WY-
250 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARBON COUNTY UNTIL
330 PM MDT...
At 250 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Wamsutter to 7 miles southwest
of Dad. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dad.
LAT...LON 4166 10746 4124 10736 4121 10789 4128 10792
4166 10793
TIME...MOT...LOC 2050Z 261DEG 27KT 4181 10796 4123 10783
CoxSpecial weather statement, Sep 6, 3:29 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
329 PM MDT Fri Sep 6 2019
WYZ104-109-111>113-062230-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
Southwest Carbon County WY-
329 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 430
PM MDT...
At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Chain Lakes to 15 miles
southwest of Teton Reservoir. Movement was northeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Rawlins, Sinclair, Muddy Gap, Separation Lake and Teton Reservoir.
This includes Interstate 80 in Wyoming between mile markers 200 and
223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4166 10781 4166 10751 4243 10752 4243 10741
4148 10690 4124 10747
TIME...MOT...LOC 2129Z 211DEG 22KT 4213 10783 4147 10749
BrothersLocal storm report, Sep 6, 3:58 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST RAWLINS 41.78N 107.23W
09/06/2019 M73 MPH CARBON WY ASOS
ASOS MEASURED 63 KNOTS WIND GUST FROM THUNDERSTORM
OUTFLOW.
&&
WILLSLocal storm report, Sep 6, 4:02 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST RAWLINS 41.78N 107.23W
09/06/2019 M65 MPH CARBON WY ASOS
ASOS MEASURED WIND GUST OF 56 KNOTS.
&&
WILLSSpecial weather statement, Sep 6, 4:14 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
414 PM MDT Fri Sep 6 2019
WYZ101-062300-
Converse County Lower Elevations WY-
414 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CONVERSE COUNTY
UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pine Tree Junction, or 26 miles southwest of Wright,
moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4346 10526 4327 10579 4346 10593 4350 10586
4350 10530
TIME...MOT...LOC 2214Z 237DEG 20KT 4342 10577
BrothersSpecial weather statement, Sep 6, 4:24 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT Fri Sep 6 2019
WYZ101-103-106-107-062315-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Converse County Lower Elevations WY-North Laramie Range WY-
424 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY...PLATTE AND
SOUTH CENTRAL CONVERSE COUNTIES UNTIL 515 PM MDT...
At 424 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Glendo to 7 miles
southwest of Westview Circle. Movement was east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wheatland, Glendo, Esterbrook, Chugcreek, Lakeview North, Sibley
Peak, Bordeaux, Westview Circle, Y-O Ranch, Two Moon Campground,
Esterbrook Campground, Guernsey Campground, Glendo Reservoir, Harris
Park and Slater.
This includes Interstate 25 in Wyoming between mile markers 66 and
119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4261 10480 4188 10473 4188 10535 4255 10537
4259 10527
TIME...MOT...LOC 2224Z 258DEG 16KT 4256 10519 4197 10514
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Sep 5, 8:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Sep 5, 8:46 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Sep 6, 12:39 AM MDT | Special Weather Statement | CYS | Niobrara | 36 min |
| Sep 6, 1:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Sep 6, 2:29 PM MDT | Special Weather Statement | CYS | Albany | 46 min |
| Sep 6, 2:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Sep 6, 2:50 PM MDT | Special Weather Statement | CYS | 40 min | |
| Sep 6, 3:29 PM MDT | Special Weather Statement | CYS | Carbon | 61 min |
| Sep 6, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 64 min |
| Sep 6, 4:14 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Sep 6, 4:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Sep 6, 4:39 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 34 min |
| Sep 6, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 76 min |
| Sep 6, 4:54 PM MDT | Special Weather Statement | CYS | Albany, Carbon | 66 min |
| Sep 6, 5:53 PM MDT | Special Weather Statement | CYS | Albany, Converse, Platte | 67 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.